Advertisement

Mathematics of Control, Signals and Systems

, Volume 12, Issue 2, pp 167–195 | Cite as

Maximal and Stabilizing Hermitian Solutions for Discrete-Time Coupled Algebraic Riccati Equations

  • O. L. V. Costa
  • R. P. Marques

Abstract.

Discrete-time coupled algebraic Riccati equations that arise in quadratic optimal control and H-control of Markovian jump linear systems are considered. First, the equations that arise from the quadratic optimal control problem are studied. The matrix cost is only assumed to be hermitian. Conditions for the existence of the maximal hermitian solution are derived in terms of the concept of mean square stabilizability and a convex set not being empty. A connection with convex optimization is established, leading to a numerical algorithm. A necessary and sufficient condition for the existence of a stabilizing solution (in the mean square sense) is derived. Sufficient conditions in terms of the usual observability and detectability tests for linear systems are also obtained. Finally, the coupled algebraic Riccati equations that arise from the H-control of discrete-time Markovian jump linear systems are analyzed. An algorithm for deriving a stabilizing solution, if it exists, is obtained. These results generalize and unify several previous ones presented in the literature of discrete-time coupled Riccati equations of Markovian jump linear systems.

Key words. Maximal hermitian solutions, Stabilizing solutions, Coupled algebraic Riccati equations, Quadratic optimal control, H∞-Control. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag London Limited 1999

Authors and Affiliations

  • O. L. V. Costa
    • 1
  • R. P. Marques
    • 1
  1. 1.Department of Electronic Engineering, University of São Paulo, Av. Prof. Luciano Gualberto—travessa 3, 158, 05508-900 São Paulo SP, Brazil. {oswaldo, rpm}@lac.usp.br.BR

Personalised recommendations